Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Other health conditions and medication contributing to Glaucoma

    Hi, I'm 35. I have congenital open angle Glaucoma which was diagnosed when I was about 30 with IOP of 40. I have Hashimoto's autoimmune disease. Initially, it started as Hypothyroidism after I had my daughter when I was just 22. I have multiple mental health issues and take a considerable amount of medication for all of the above issues. Over the last 6 months, my voice has significantly changed to a deep hoarse and cracks a lot. I am concerned that my conditions and treatment may cause further complications rather than getting better. I really want to know if the bipolar meds are going to make my Glaucoma potentially worse. Also, do you think the main issue is the thyroid causing all of these issues?
  • Find a professional to answer your question

  • Glaucoma Australia is the peak glaucoma awareness/education/support association in Australia.It is a national, not-for-profit registered charity dedicated to providing educational services to raise awareness about … View Profile

    This is a complex medical issue which is very difficult to assess on the information provided. Congenital glaucoma is usually picked up soon after birth so it would be unusual to have such a late diagnosis. As for how the medications are affecting your voice etc., this is beyond the scope of this answer. Your GP is better placed so assist here.

    Yes, Thyroid eye disease (if you have it and this cannot be diagnosed without seeing an ophthalmologist) can raise intraocular pressure. It is recommended you discuss this with your ophthalmologist.

    Most psychiatric drugs have a warning that they can induce glaucoma, though in practice this is exceedingly rare. Again it is recommended to discuss this with your ophthalmologist

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions